How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Ben Your Own Question
Dr. Ben
Dr. Ben, Doctor
Category: Medical
Satisfied Customers: 1813
Experience:  GP Partner, practicing Medicine for 14 years. I have broad experience with special interests in Dermatology, Paediatrics, Sexual Health and Oncology.
105673646
Type Your Medical Question Here...
Dr. Ben is online now

Think I’ve either got a really bad gout attack or sprained

This answer was rated:

Hi think I’ve either got a really bad gout attack or sprained my right ankle and probably need a steroid shot and pain killer - what would u advise
JA: How long have you had the pain? What seems to make the pain better or worse?
Customer: drive to London this morning and it was ok abs then drove back by since 10pm - absolute agony
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: I have high blood pressure
Hello, thank you for trusting JustAnswer with your question. I’m Dr. Ben and I’m here to assist you today. Please allow me a few moments to review your question and I’ll be right back.
Customer: replied 13 days ago.
I also have AF

What medications do you take please?

Dr. Ben and other Medical Specialists are ready to help you

I haven’t heard back from you yet, so I’ll provide an answer using the information available if I may.

In the absence of any obvious injury/turning of the ankle, then gout seems the most likely explanation given the severity of the symptoms.

I would recommend regular cold packs to the area and consider so light compression using a tubigrip (or similar) if tolerable. Ibuprofen 400-800mg three times daily with food (maximum of 2.4g in 24 hours) can be taken if this is suitable for you. Caution is advised if you take a blood thinner for atrial fibrillation as this combination has a significant risk of stomach irritation/bleeding.

I would suggest an appointment with your doctor today to confirm the diagnosis and arrange appropriate ongoing management which may include either steroids or colchicine to manage this attack and consideration of allopurinol to prevent future ones.

I hope this is helpful.

Is there anything else you would like to ask me?